Health News
FONT-SIZE Plus   Neg
Share SHARE
mail  E-MAIL

Hepatitis C Drug Linked With Deadly Skin Rashes

Hepatitis C Drug Linked With Deadly Skin Rashes
12/20/2012 2:26 PM ET

The popular hepatitis C drug telaprevir (Incivek) could be linked with a potentially deadly skin disease, says the drug's manufacturer Vertex Pharmaceuticals. The company made the announcement this week and says that they will soon include a warning label on the drug.

"Fatal cases of serious skin reactions have been reported in patients with progressive rash and systemic symptoms who continued to receive Incivek combination treatment after a serious skin reaction was identified," Vertex confirmed in their statement.

The company says that anyone experiencing severe skin rashes while taking the drug should suspend use immediately. Though severe rashes were seen during its FDA trials, reports of death did not arise until after the drug's postmarketing phase.

"Given the severity of the events reported in the postmarketing setting, and the importance of discontinuing Incivek combination treatment in the event of one of these reactions, the information has been given greater prominence through a boxed warning," Vertex adds.

by RTT Staff Writer

For comments and feedback: editorial@rttnews.com

Health News

comments powered by Disqus
FREE Newsletters, Analysis & Alerts

 

Stay informed with our FREE daily Newsletters and real-time breaking News Alerts. Sign up to receive the latest information on business news, health, technology, biotech, market analysis, currency trading and more.